MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Enzyme Elevation (1838); Low Blood Pressure/ Hypotension (1914); Pulmonary Edema (2020); Tachycardia (2095); Cardiogenic Shock (2262); Respiratory Failure (2484); Vascular Dissection (3160); Heart Failure/Congestive Heart Failure (4446)
Date of Event 05/17/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional 3.0x23mm xience sierra referenced and the unk xience device referenced iare filed under separate medwatch report numbers.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2021, a percutaneous coronary intervention (pci) was performed on the proximal left anterior descending (lad), left main (lm), and left circumflex (lcx) coronary arteries.Pre-dilatation was performed without complication.A 3.0x48mm abt ng des was unable to be delivered past the elbow due to anatomy.The abt ng des was successfully withdrawn.A guide-liner was placed and a non-flow limiting dissection of the lm was observed.An intra-aortic balloon pump (iabp) was placed, the patient was intubated and cardiovascular was consulted, recommending a stent to the lm.In replacement, a 2.5x23mm and a 3.0x23mm xience sierra stents were implanted in the proximal lad without a device issue reported.Reportedly, the second stent was observed mal-deployed post-implant.Post-deployment of the lad stents, a small dissection in the proximal cx was observed.As treatment for the dissection, a 3.0x28mm xience stent was placed from the lm to the proximal lcx.Post-deployment, a lm dissection was observed.As treatment, a 3.25x18mm xience stent was placed in the lm without an issue reported.As additional treatment, an unspecified xience stent delivery system (sds) attempted to cross, however, was unable to cross.During sds removal, the stent dislodged from the delivery system into the guide catheter.The patient had been intubated, medications were provided, and the patient was transferred to surgery for an emergent coronary artery bypass graft (cabg).Intravenous fluids/medication, blood/blood products and platelet transfusions were provided.Chest x-rays had been performed showing mild pulmonary edema.The patient had become tachycardic and hypotensive.Medications were provided.The patient had low cardiac output syndrome and had gone into cardiogenic shock with marked acidosis and elevated pro-b-type natriuretic peptide labs.Per echocardiogram, the patient was in severe post-operation left ventricular (lv) dysfunction.An impella had been placed via another percutaneous procedure.Elevated cardiac enzymes were observed without a myocardial infarction diagnosis reported.Medications and blood/blood product transfusions were provided.Following discussion with the physician, the family withdrew care.Medications and impella device were discontinued.On (b)(6) 2021, the patient expired due to cardiogenic shock and respiratory failure.Per physician, the events were unrelated to the 3.0x48mm abt ng des device that failed to cross.Per physician, the events were related to the procedure as cascading events from the dissection.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It should be noted that the reported patient effects of death, dissection, tachycardia, shock, respiratory failure, pulmonary edema, and hypotension are listed in the xience sierra, everolimus eluting coronary stent system instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the reported treatment appears to be related to the operational context of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11958686
Report Number2024168-2021-04758
Device Sequence Number3648883
Product Code NIQ
UDI-Device Identifier08717648227288
UDI-Public08717648227288
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2022
Device Model Number1550300-28
Device Catalogue Number1550300-28
Device Lot Number0110542
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TWO XIENCE SIERRA STENTS.; TWO XIENCE SIERRA STENTS
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient Weight60